MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950070
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 02/13/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio st (device #1) used to treat the patient.The patient's attorney alleges injuries; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #1).The patient's attorney did not make any allegations regarding the implanted bard/davol bard flat mesh device.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2013, the patient underwent surgery for implant of an unspecified bard/davol ventrio st (device #1) and an unspecified bard/davol bard mesh.It is alleged that on (b)(6) 2017, the patient had unspecified injuries.As reported, the patient is only making a claim for an adverse patient outcome against the ventrio st (device #1).As reported, the patient attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio st (device #1) used to treat the patient.The patient's attorney alleges injuries; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2011) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, d4 (product catalog no, corporate lot no, expiry date, udi), d6b (date of explant), g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2013, the patient underwent surgery for implant of an unspecified bard/davol ventrio st (device #1) and an unspecified bard/davol bard mesh.It is alleged that on (b)(6) 2017, the patient had unspecified injuries.As reported, the patient is only making a claim for an adverse patient outcome against the ventrio st (device #1).As reported, the patient attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with incisional ventral hernias, pfannenstiel hernia (x2) thereby underwent open repair with implant of ventrio st mesh (device 1) for incisional hernias and ventrio st mesh (device 2) and bard flat mesh (device 3) for pfannenstiel hernia (x2).Per op notes, "for midline incisional hernia defects, a ventrio st mesh (device 1) was placed and sutured.For pfannenstiel hernia defects, a ventrio st mesh (device 2) and bard flat mesh (device 3) was placed and sutured." (b)(6) 2014 - patient was diagnosed with recurrent incisional ventral hernia thereby underwent open repair with removal of mesh (device 1) and implant of phasix mesh (device 4) and biological mesh.Per op notes, "the previous mesh (device 1) adherent to the fascia was dissected and completely removed.A phasix mesh (device 4) and biological mesh was placed and sutured.".

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8642335
Report Number1213643-2019-04345
Device Sequence Number2298815
Product Code FTL
UDI-Device Identifier00801741031564
UDI-Public(01)00801741031564(17)131228(10)HUVL0371
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2013
Device Catalogue Number5950070
Device Lot NumberHUVL0371
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age46 YR
Patient SexFemale